Health knowledge made personal
Join this community!
› Share page:

What causes a sunburnt appearance on the torso/upper thighs following a laparoscopy?


Posted by Jaime L. Facebook

I also have some red blotches on parts of my face. Is this normal?? What causes this? 

Oh, also, is it typical to have an itchy face/nose from the anaesthetic? 

Many thanks for your time.

 
Answers (1)
Sort by: Newest first | Oldest first

Yikes!  Best for you to chat w/your gynecologist & anesthesiologist about this!  For just about any surgery these days, we'll place a grounding pad (or something like that) on you that's held on by adhesive.  So it's possible that you had an allergic reaction to the adhesive.  This is especially true if the sunburnt appearance is rectangular in nature consistent with the grounding pad used for electrocautery.  But usually, we only need one so you should only have one area of irritation, not two or more, I would think. 

 

As for red blotches and itchy face/nose, you may be reacting to the latex mask used to administer your oxygen while you were sedated?  I'm reaching way out of my expertise here so that's why I strongly urge you to go see your operating surgeon and his/her anesthesiologist (rather than wait hoping for someone else to post here).  Good luck!

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: